Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 243, NWS Atlanta, GA

July 26, 2010Forsyth County, Fulton County, Gwinnett County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 26, 2010, 4:56 PM EDT for Forsyth County, Fulton County, Gwinnett County, Georgia. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2010, 4:56 PM EDT (20:56 UTC)
Expired
Jul 26, 2010, 5:45 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Forsyth County, GA, Fulton County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 95 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 5:00 PM EDTHAIL 1Johns Creek, GA
Jul 26, 5:02 PM EDTTSTM WND DMG2 Ene Duluth, GATWO POWER LINES DOWN ON SOUTH OLD PEACHTREE ROAD.
Jul 26, 5:10 PM EDTHAIL 13 Ne Johns Creek, GA
Jul 26, 5:30 PM EDTHAIL 1.5Alpharetta, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1811 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WUUS52 KFFC 262056
SVRFFC
GAC117-121-135-262145-
/O.NEW.KFFC.SV.W.0243.100726T2056Z-100726T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT MON JUL 26 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA
  EXTREME NORTHEASTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 545 PM EDT

* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR JOHNS
  CREEK...MOVING EAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SUWANEE...SUGAR HILL AND BUFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3421 8404 3419 8403 3418 8406 3416 8402
      3398 8393 3392 8422 3409 8430
TIME...MOT...LOC 2056Z 248DEG 3KT 3404 8416

$$
2 follow-up statements
688 
WWUS52 KFFC 262106
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT MON JUL 26 2010

GAC117-121-135-262145-
/O.CON.KFFC.SV.W.0243.000000T0000Z-100726T2145Z/
GWINNETT GA-FORSYTH GA-FULTON GA-
506 PM EDT MON JUL 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EXTREME NORTHEASTERN FULTON...SOUTHERN FORSYTH AND NORTHERN
GWINNETT COUNTIES...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
JOHNS CREEK...MOVING EAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUFORD
DAM-LAKE LANIER PARKS...SUWANEE...SUGAR HILL AND BUFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3421 8404 3419 8403 3418 8406 3416 8402
      3398 8393 3392 8422 3409 8430
TIME...MOT...LOC 2106Z 248DEG 3KT 3404 8415

$$
573 
WWUS52 KFFC 262143
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT MON JUL 26 2010

GAC117-121-135-262150-
/O.EXP.KFFC.SV.W.0243.000000T0000Z-100726T2145Z/
GWINNETT GA-FORSYTH GA-FULTON GA-
543 PM EDT MON JUL 26 2010

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN FULTON...
SOUTHERN FORSYTH AND NORTHERN GWINNETT COUNTIES EXPIRES AT 545 PM
EDT...

ALTHOUGH THE THUNDERSTORM THAT WAS NEAR JOHNS CREEK HAS WEAKENED 
WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING ARE STILL POSSIBLE 
ACROSS FULTON...FORSYTH...AND GWINNETT COUNTIES.


IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3421 8404 3419 8403 3418 8406 3416 8402
      3398 8393 3392 8422 3409 8430
TIME...MOT...LOC 2140Z 248DEG 3KT 3405 8412

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:21 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 26, 3:21 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT MON JUL 26 2010

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
OLD FRONTAL BOUNDARY ACROSS NORTH GEORGIA INTO EAST CENTRAL GEORGIA
IS PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON.
COVERAGE IS EXPECTED TO BE BORDERLINE BETWEEN GOOD CHANCE AND LIKELY.
INSTABILITY HAS INCREASED ACROSS THE AREA WITH ISOLATED SEVERE STORMS
POSSIBLE. THIS BOUNDARY IS EXPECTED TO REMAIN FAIRLY STATIONARY
ACROSS NORTH GEORGIA THROUGH TUESDAY...BUT WILL SLOWLY DISSIPATE AND
LOSE DEFINITION. STILL ENOUGH INCREASED RAIN CHANCES IN NORTH THROUGH
TUESDAY TO KEEP TEMPERATURES A TAD COOLER...AND KEEP HEAT INDEX
VALUES BELOW ADVISORY CRITERIA. CENTRAL AND EASTERN PORTIONS OF THE
FORECAST AREA ARE STILL LIKELY TO GET WARM ENOUGH TO MEET CRITERIA
TUESDAY.

OVERALL THE LARGE SCALE PATTERNS REMAIN RELATIVELY STATIC THROUGH THE
SHORT TERM FORECAST PERIOD AS THE UPPER RIDGE CENTERED OVER THE
SOUTHERN U.S. COAST SLOWLY SHIFTS WESTWARD. AS THE FRONTAL BOUNDARY
WEAKENS..THE WESTERN ATLANTIC SURFACE RIDGE BUILDS BACK INTO THE
REGION BY WEDNESDAY.

.LONG TERM /THURSDAY THROUGH MONDAY/...
LARGE UPPER RIDGE REMAINS THE PRIMARY INFLUENCE FOR NORTH AND CENTRAL
GEORGIA THROUGH THE EXTENDED FORECAST PERIOD. THE RIDGE DOES SHIFT
SLOWLY FROM BEING CENTERED OVER THE SOUTHEASTERN U.S. MID WEEK TO THE
SOUTHERN PLAINS BY THE WEEKEND. THIS SHOULD ALLOW ANOTHER WEAK COLD
FRONT INTO THE REGION LATE IN THE WEEK...BUT WITH NO UPPER SUPPORT
PRECIPITATION COVERAGE SHOULD REMAIN SCATTERED AT BEST...AND MAINLY
DIURNAL IN NATURE. TEMPERATURES WILL CONTINUE TO BE ABOVE SEASONAL
NORMALS THROUGH THE EXTENDED FORECAST PERIOD.

&&

.HYDROLOGY...
WIDESPREAD FLOODING ISSUES ARE NOT EXPECTED...HOWEVER HIGH
PRECIPITABLE WATER CONTENT...AND SLOW...ERRATIC MOVEMENT OF
THUNDERSTORMS...WILL PROVIDE FOR A LOCALIZED FLASH FLOODING
POTENTIAL THIS AFTERNOON AND EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          76  94  75  96  74 /  50  40  40  30  30
ATLANTA         77  94  77  93  77 /  40  30  30  20  20
BLAIRSVILLE     72  88  70  89  69 /  50  40  40  30  30
CARTERSVILLE    74  93  73  94  73 /  40  30  30  30  20
COLUMBUS        78  97  77  96  77 /  20  30  20  20  20
GAINESVILLE     76  92  75  93  74 /  50  40  40  30  30
MACON           77  97  77  96  76 /  30  30  20  20  20
ROME            75  94  73  94  73 /  40  30  30  30  20
PEACHTREE CITY  74  94  73  94  73 /  30  30  20  20  20
VIDALIA         78  99  77  97  77 /  30  30  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BUTTS...CARROLL...CLAYTON...COBB...
COWETA...DEKALB...DOUGLAS...FAYETTE...FLOYD...GWINNETT...HALL...
HARALSON...HEARD...HENRY...JACKSON...LAMAR...MERIWETHER...
NEWTON...NORTH FULTON...PAULDING...PIKE...POLK...ROCKDALE...
SOUTH FULTON...SPALDING...TROUP...WALTON.

HEAT ADVISORY UNTIL 8 PM EDT TUESDAY FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CLARKE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HARRIS...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...
LAURENS...MACON...MADISON...MARION...MONROE...MONTGOMERY...
MORGAN...MUSCOGEE...OCONEE...OGLETHORPE...PEACH...PULASKI...
PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT...TALIAFERRO...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

&&

20
Hazardous weather outlook, Jul 26, 4:15 AM EDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 AM EDT MON JUL 26 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
415 AM EDT MON JUL 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE...MAINLY THIS
AFTERNOON AND EVENING. ALSO...DANGEROUSLY HIGH HEAT INDEX VALUES
ARE EXPECTED FOR MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON.

.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE WILL REMAIN PARKED ACROSS NORTH
GEORGIA THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING... HEAVY RAINFALL... SMALL HAIL AND WIND GUSTS TO 45
MPH.

.OTHER HAZARDS...
HEAT INDEX VALUES OF 105 TO 110 ARE POSSIBLE OVER MUCH OF NORTH
AND CENTRAL GEORGIA. FOR MORE INFORMATION ON THE HIGH HEAT INDEX
VALUES...SEE THE LATEST HEAT ADVISORY STATEMENT.

.DISCUSSION...
CAPES WILL INCREASE TO AROUND 2500 THIS AFTERNOON WITH LIFTED INDEX
VALUES OF -2 TO -4 EXPECTED. THIS COMBINED WITH AN INFLUX OF TROPICAL
MOISTURE WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS
DEVELOPING DURING AFTERNOON HEATING. THE GREATER STORM COVERAGE IS
EXPECTED TO BE GENERALLY NORTH OF A LA GRANGE TO MONTICELLO TO
WARRENTON LINE WHERE A TROUGH OF LOW PRESSURE WILL HELP TO PROVIDE A
FOCUS. ALTHOUGH WEAK HIGH PRESSURE ALOFT SHOULD HINDER SEVERE
THUNDERSTORM DEVELOPMENT...A FEW STORMS MAY BECOME STRONG... WITH
GUSTY WINDS... SMALL HAIL...AND FREQUENT LIGHTNING. SLOW MOVING
STORMS COULD ALSO RESULT IN LOCALLY HEAVY RAINFALL... RESULTING IN
MINOR FLOODING OF LOW LYING...FLOOD PRONE AREAS. THE THUNDERSTORM
THREAT SHOULD DIMINISH BY LATE EVENING WITH LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 26, 4:37 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT MON JUL 26 2010

GAZ012-019-020-262115-
437 PM EDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BARTOW...FLOYD AND GORDON COUNTIES UNTIL 515 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ADAIRSVILLE...MOVING NORTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BARTOW...FLOYD AND GORDON COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE ADAIRSVILLE...PLAINVILLE...
OOSTANAULA...CALHOUN...FOLSOM...SONORAVILLE AND REDBUD. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 4:42 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT MON JUL 26 2010

GAZ001>003-011-262130-
442 PM EDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CHATTOOGA...DADE...WALKER AND CATOOSA COUNTIES UNTIL 530 PM EDT...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS NEAR CLOUDLAND...TRION...AND SUBLIGNA.
THE THUNDERSTORM WAS NEARLY STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CHATTOOGA...DADE...WALKER AND CATOOSA COUNTIES THROUGH 530 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDAR GROVE...
BERRYTON...SUMMERVILLE...CENTER POST...TRION...SUBLIGNA...SUTTLES
MILL...NAOMI...LAFAYETTE AND LINWOOD. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jul 26, 4:43 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             4 S NICHOLSON           34.06N 83.43W
07/26/2010  E0.88 INCH       JACKSON            GA   PUBLIC

&&

SNELSON
Special weather statement, Jul 26, 4:45 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT MON JUL 26 2010

GAZ004-005-012-013-262130-
445 PM EDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN
PICKENS...GORDON...WHITFIELD AND MURRAY COUNTIES UNTIL 530 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TILTON...MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PICKENS...GORDON...WHITFIELD AND MURRAY COUNTIES THROUGH 530 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUGAR VALLEY...
CHATSWORTH...TILTON...MILL CREEK...DALTON...RESACA...NORTH GEORGIA
SPEEDWAY...NICKELSVILLE...FORT MOUNTAIN STATE PARK...RAMHURST...
AUDUBON...REDBUD...OAKMAN...CARTERS AND RANGER. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 4:50 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EDT MON JUL 26 2010

GAZ037-050-262115-
450 PM EDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND FREQUENT
LIGHTNING IN GREENE AND OCONEE COUNTIES UNTIL 515 PM EDT...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WATKINSVILLE...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GREENE AND OCONEE COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FARMINGTON...BISHOP...WATKINSVILLE...ROSE
HILL AND BARNETT SHOALS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
Special weather statement, Jul 26, 4:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT MON JUL 26 2010

GAZ021-022-033-262145-
456 PM EDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FORSYTH...CHEROKEE AND FULTON COUNTIES UNTIL 545 PM EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND UNION HILL TO ALPHARETTA...MOVING EAST AT
5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH
AS THEY MOVE ACROSS FORSYTH...CHEROKEE AND FULTON COUNTIES THROUGH
545 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MOUNTAIN PARK...HOLLY SPRINGS...BUFFINGTON...HICKORY FLAT...UNION
HILL...UNION HILL...ALPHARETTA...BIRMINGHAM...MILTON...JOHNS
CREEK...BROOKWOOD...CUMMING...DREW...DUCKTOWN AND FREE HOME. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:07 AM EDTFlash Flood WarningFFCCoweta6 hr
Jul 26, 1:47 PM EDTSevere Thunderstorm WarningFFCDawson, Gilmer43 min
Jul 26, 2:11 PM EDTFlash Flood WarningFFCDawson, Gilmer3 hr
Jul 26, 3:12 PM EDTSevere Thunderstorm WarningFFCCatoosa, Whitfield48 min
Jul 26, 4:27 PM EDTSevere Thunderstorm WarningFFCClarke, Jackson, Madison48 min
Jul 26, 4:35 PM EDTSevere Thunderstorm WarningFFCGwinnett40 min
Jul 26, 5:14 PM EDTSevere Thunderstorm WarningFFCFloyd46 min
Jul 26, 5:41 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk49 min
Jul 26, 6:02 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton43 min
Jul 26, 6:31 PM EDTFlash Flood WarningFFCGwinnett4 hr
Jul 26, 6:43 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.